Bilateral Serous Macular Detachment After Attempted Suicide with Pregabalin


Tanyildiz B., Kandemir B., Mangan M. S. , TANGİLNTİZ A. , Goktas E., Simsek S.

TURK OFTALMOLOJI DERGISI-TURKISH JOURNAL OF OPHTHALMOLOGY, vol.48, no.5, pp.254-257, 2018 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 48 Issue: 5
  • Publication Date: 2018
  • Doi Number: 10.4274/tjo.70923
  • Title of Journal : TURK OFTALMOLOJI DERGISI-TURKISH JOURNAL OF OPHTHALMOLOGY
  • Page Numbers: pp.254-257

Abstract

A 24-year-old female presented with bilateral vision loss following attempted suicide with pregabalin. Her best-corrected visual acuity (BCVA) was 20/40 in the right eye and 20/50 in the left eye. The bilateral visual disturbance was associated with serous macular detachment. Fundus examination of both eyes showed foveal serous retinal detachment, which was confirmed by optical coherence tomography. Topical nepafenac 0.1% eye drops were started as single drop every 8 hours for 4 weeks. One month later, the serous macular detachment had regressed and BCVA increased to 20/20 in both eyes. To the best of our knowledge, this is the first reported case of bilateral serous macular detachment presumably caused by pregabalin intoxication.